I have taken Xanax for the last 6 days. 0.5 mg, one pill a day. Except one day I took two. Should I have any withdraw from not taking it anymore? It really doesn't help me, So I don't see the need for it.
If not how should I taper off, since it's a lower dose to begin with.
Personally, after only six days, and at that low a dose, I would just go ahead and stop. I wouldn't expect any w/d symptoms. The only thing I could forsee happening is that if you had taken it at bedtime, you may have some trouble sleeping tonight or even a few nights, but nothing worse than that.
I wouldn't flush it just yet............this is, as you know, only my humble opinion and since we all react to meds differently, you might have some small w/d symptoms. At which point I would call a pharmacist and see what he/she recommends.
Let us know, OK?
I will definately keep the pills on hand just incase, I have like 23, 0.5mg pills left so i'm sure that will be enough to get me through any withdrawal phase I may have to go through. I mostly took them in the morning, thats when my anxiety is at it's worse so I probably wont have trouble sleeping. Today, not taking it I feel a bit dizzy and hot, like feverish but I have no fever. That may just be my anxiety though. To me it just seems at this point, taking more to taper off would just be worsening the situation since i have had so little in me to begin with. But again I don't know, anyone else have any insight?
Dave Mathews fan huh? Great band. Anyway, I agree with Greenlydia to go ahead and stop after such a short time on a relatively small dose. If you get super uncomfortable, try breaking the .5 in half and take that tonight and maybe tomorrow, but calling the pharmacy is really your best bet like Greenlydia suggested. I bug my pharmacy a LOT with questions and they are always kind and helpful.
I just tried calling my pharmacy but they are closed, I'm not sure if they are open tomorrow either. I'm not feeling too bad. I notice when I am taking xanax I get those brain zaps though. I got those really bad from going cold turkey with prozac a couple years ago. Hope I don't get those, i hate them. If you have ever been in a car wreck, that feeling you get right when you realize its going to happen, that instant suprise feeling in your brain, thats what I feel, but for no reason at all. It's so weird.
So back on topic, It seems that I'm pretty much good to go ahead and stop the xanax cold turkey? I'll take advice from anyone else who has it!
Just got off the phone with the pharmacist, he said I would be fine to quit cold turkey after 6 days even if I was taking up to 4mg a day. I have only taken a combined 3.5mg of xanax the past 6 days so I think all is good?
Again though if anyone knows any different, please tell me!! :)
Sorry, only me. I just wanted to say I think you're going to be just fine. And a little tip. Try to stay busy and not "wait" for the w/d that may never come because the more you worry about it the better chance you have of talking yourself into something that is most likely not going to happen.
Tell yourself that you will be fine. : )
P.S. As you can see, it's usually slow on the weekends
It would be a change of your anxiety level or feeling weird, not right, perhaps an decrease in emotional stability...I would tend to think you'd feel more psychological symptoms than physical. But again, you only took it for 6 days, so you'll be just fine...
Are you going to take something else for your anxiety or are you feeling better now?
I have an appt tuesday with a psychiatrist who I assume will give me some SSRI's and schedule me for some CBT, I will just have to try and hold out til' then. I will be ok though it's only a few more days.
You spoke with a pharmacist who gave you the go ahead to just stop. So, you don't need any more advice than that! They are doctors of pharmacology and know more about meds than most docs. Trust them! You took a total of 3.5mg of Xanax! That is NOTHING! Just forget about it, OK? IF you were going to have any w/d symptoms, they would have been felt about 4-6 hours after your last dose. You say you haven't taken any since yesterday morning!!!!! It is LONG gone from your body and you will not have ANY w/d symptoms. Anything related to anxiety will be just that, related to your anxiety, not to the Xanax, so stop thinking about it! And I'm more than sure that Xanweaner meant to take 1/2 a tab if you felt weird, NOT 12! I had to lol at that! I'm sure she'll freak a but when she reads what she wrote!
So, are you OK now? Everything clear as mud?
Hang on until your appt. and you'll soon be on your way to getting things under control.
Keep us posted, OK?
OMG!!!!!! I can't believe that I typed 12!!!!!!!!!! Yeah, you do know me - I usually try to proofread what I write.....gotta blame the xanax wean brain drain - the ole synapsis aren't firing like they used to.
Sorry forum readers - I hope that none of you thought to reach for the bottle and swallow 12!! And sorry also DM.....
Thank god for our great leaders like gl to set the record straight and keep us posters in line....
Hey guys I really appreciate the responses and help here. I took another one today it turns out I guess it does help me a little, I had a bad panic attack last night, and with just one xanax a day ive been able to avoid the panic attack. So I dont know what i should do, I think i may just take it once a day for another week. let it kinda overlap the ssri you know..
by then i will still have had like 6 or 7 mg of xanax in all. but I would prob wean half a pill for a few days and then like 1/3 pill for a few days if i take it any longer. I def wont take it longer than 20 days because I dont have anymore than that lol..
I'm guessing taking it for 2 weeks is still about the same as 1 week, not much difference?
I would learn to handle as much as the anxiety and panic without the xanax. Carry it with you as a security blanket and get involved with the CBT as soon as possible. Before you tried xanax and anxiety, how often do you have dizziness? Was it a morning thing that went away or does it appear through out the day. Different people react differently to xanax. Just because your blood plasma levels may be low due to quitting doesn't mean your brain is adjusted with a quick fix solution. Some people can take low levels for years then suddenly have problems some for a short abmount of time. I believe you are doing o.k., I just don't want to see you going through the 6mg of Xanax Xr daily "hell" that I'm going through.
Why haven't you tried contacting your doctor or hs/her office? That would seem to be the first call I'd make, as it can be dangerous to go on and off drugs without medical guidance. And it's important to let them know what treatments are working and which are not.
BTW, I've been through med withdrawl (withdrawal) during a terrible ice storm when I ran out, and had terrible effects. So I don't want to sound like i'm criticizing you.
You will more than likely have no withdrawl (withdrawal) affects at all. A pharmacist knows more about the meds and side effects than your dr prob does. LOL. So going cold turkey is not gonna affect you at all I'm sure. That's such a small dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.